Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff
Shirts, Hats, Baby Wear
Discussion:
Long term effects?
Watch this 
View More Posts Ignore
I had GBS when I was 13 years old. The only thing that was done was steroids. I recovered...but now that I am in my 30s, I am finding effects that I believe were from the GBS. Ever since GBS my feet have always been cold. But, then my hands and my feet will turn bright red and burn like fire. Then, they go back to being freezing cold to the touch and purple. Sometimes, I cannor feel the bottoms of my feet because of this. Went to FMD and he sent me to rheumatologist who says that I have raynaud's syndrome. Okay...I understand that those symptoms match. But, I was reading some people's symptoms and they have been diagnosed with peripheral neuropathy from GBS. I told my FMD and he said how can you not expect an autoimmune disorder not to have side effects? I also will have extreme joint pains, although blood tests have not shown why. I can feel a difference in my circulation from below my knee. When I get weak in the legs and burning and pain, I actually have to take a tylenol 3 to help with pain. I also take lisinopril to help with circulation which has helped a bit. Long story short, I was just wondering if anyone has had or heard of long term side effects? Thank you for your time.
Posted on 05/04/10, 11:35 am
5 Replies Add Your Reply
Reminder: This is a support group for Guillain-Barré Syndrome (GBS). We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 05/15/10  7:50am
" Long term effects are called residuals and most GBS patients have some like those you're describing. So many nerves are involved during a GBS bout. Some of them just don't ever function right again.I lose sensation in the bottoms of my feet and have cold feet most of the time. My dorsiflexion never came back either. "
View More Posts Ignore
Reply #2 - 05/17/10  5:59am
" Hi there. Your leg sound like a twin to my right one , lol!!!
It is freezing from below the knee and is a circulation issue to to nerve damage and muscle wastage. My feet are also identical to yours. I use a circulation booster which sends electrical impulses like a physio uses. It does help if used regularly. I have severe nerve damage from GBS and have to have it on 20 when normal people can only stand it on 5. It may just be a thought.
Regular massage is also a great idea.
I also purchased heated wheat booties which are fantastic. Use anything to warm. I am post GBS 25 yrs and still suffer these effects. Keep trying to resolve the issues with your drs though.
Good luck :) "
View More Posts Ignore
Reply #3 - 08/07/12  1:30pm
" Me too. I just found this site. I just purchased a circulation booster and wondered if it worked for anyone else. Strange feelings up and down legs, but seems to feel better. "
View More Posts Ignore
Reply #4 - 08/30/12  3:59am
" I too, had a bout with GBS awhile back(in the 70s) and I have been dealing with full blown demyleniating polneuropathy since. I have exacerbations and remission just like M.S and sometimes the symptoms are excruciating. It is like a life long sentence to something that won't ever go away and you have to learn how to cope the best you can when the drugs won't work..Good luck... "
View More Posts Ignore
Reply #5 - 08/30/12  12:16pm
" Besides the overall symptoms that are associated with this, how many of you experience overall overwhelming fatigue after any type of exertion? I am trying to build up my endurance, but it is a battle! "

Add Your Reply
Advertisement


More From Around the Web